Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 231, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 18, 2015, 8:15 PM CDT for Labette County, Neosho County, Kansas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2015, 8:15 PM CDT (01:15 UTC)
- Expired
- Sep 18, 2015, 8:40 PM CDT
- In force
- 25 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 136 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 8:17 PM CDT | TSTM WND DMG | Parsons, KS | TREE LIMBS AND POWER LINES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS53 KICT 190115
SVRICT
KSC099-133-190200-
/O.NEW.KICT.SV.W.0231.150919T0115Z-150919T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 900 PM CDT
* AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
THIS WARNING REPLACES THE PREVIOUS WARNING IN AFFECT FOR THE AREA.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...ERIE...ALTAMONT...ST. PAUL...GALESBURG...LABETTE...SOUTH
MOUND AND LAKE PARSONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3719 9539 3751 9542 3767 9509 3739 9509
3738 9508 3722 9507
TIME...MOT...LOC 0115Z 250DEG 33KT 3739 9519
HAIL...1.00IN
WIND...60MPH
$$
JAKUB1 follow-up statement
745
WWUS53 KICT 190140
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT FRI SEP 18 2015
KSC099-133-190150-
/O.CAN.KICT.SV.W.0231.000000T0000Z-150919T0200Z/
NEOSHO KS-LABETTE KS-
840 PM CDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO AND
NORTHEASTERN LABETTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3719 9539 3751 9542 3767 9509 3739 9509
3738 9508 3722 9507
TIME...MOT...LOC 0139Z 250DEG 33KT 3747 9492
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:29 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 18, 6:29 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 629 PM CDT FRI SEP 18 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 245 PM CDT FRI SEP 18 2015 SEVERE WEATHER CHANCES LOOKING LOWER ACROSS SOUTHEAST KANSAS FOR THE REMAINDER OF THIS AFTERNOON/EVENING...AS CURRENT SHOWERS/STORMS ARE MAINTAINING LOW-LEVEL INHIBITION AHEAD OF THE SURFACE COLD FRONT. STILL CANNOT RULE OUT A FEW STRONG/SEVERE STORMS BUT THE RISK IS LOWER. COULD SEE SOME PATCHY FOG TRY TO DEVELOP ACROSS CENTRAL KANSAS LATE TONIGHT/EARLY SATURDAY MORNING...AS SURFACE WINDS BECOME LIGHTER AND SOME RESIDUAL LOW LEVEL MOISTURE HANGS UP. HOWEVER THE BETTER CHANCES FOR FOG WOULD SEEM TO AFFECT NORTHWEST KANSAS WHERE BOUNDARY LAYER WINDS WILL BE LIGHTER AND HAVE AN EASTERLY COMPONENT. A COOLER DRIER AIRMASS WILL SETTLE OVER THE REGION BEHIND DEPARTING UPPER LEVEL WAVE ON SATURDAY...AS SURFACE HIGH PRESSURE CENTERS ITSELF ACROSS THE HEARTLAND WITH BELOW NORMAL TEMPERATURES. MEANWHILE...MODELS SHOW ANOTHER UPPER LEVEL WAVE MOVING ACROSS THE CENTRAL PLAINS ON SUNDAY WITH SOME WEAK MID-LEVEL MOISTURE RETURN POSSIBLY GENERATING ISOLATED TO WIDELY SCATTERED SHOWERS/ISOLATED STORMS OVER SOUTHERN KANSAS. THE BETTER CHANCES LOOK TO REMAIN SOUTH OF KANSAS ACROSS OKLAHOMA WHERE PROXIMITY TO SURFACE WARM FRONT AND MORE FAVORABLE ISENTROPIC LIFT WILL RESIDE. A SECOND WEAK UPPER LEVEL WAVE COULD BRING SOME ELEVATED SHOWERS/STORMS TO CENTRAL KANSAS LATE MONDAY NIGHT. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 245 PM CDT FRI SEP 18 2015 THE WEATHER PATTERN LOOKS FAIRLY QUIET THIS PERIOD HOWEVER MODELS DO HINT AT A COUPLE UPPER LEVEL SYSTEMS MOVING ACROSS THE REGION...BUT PRECIPITATION SIGNALS FROM THE LONG MODELS REMAIN WEAK SO NOT TOO EXCITED ABOUT CHANCES AT THIS JUNCTURE. TEMPERATURES WILL BE ABOVE NORMAL AS UPPER LEVEL RIDGING BUILDS ACROSS THE CENTRAL PLAINS. JAKUB && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 629 PM CDT FRI SEP 18 2015 WIDELY SCATTERED CONVECTION WILL CONTINUE ALONG A STRONG COLD FRONT WHICH WILL CLEAR SOUTHEAST KANSAS BY LATE EVENING. OTHERWISE DRIER AND COOLER WEATHER ON TAP FOR LATER TONIGHT AND SATURDAY. SOME MVFR CIGS ARE EXPECTED TO DEVELOP EARLY SATURDAY MORNING OVER MUCH OF THE AREA....THOUGH SCATTERING OUT BY MIDDAY SATURDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 74 55 78 / 20 0 10 20 HUTCHINSON 52 74 53 78 / 10 0 10 20 NEWTON 52 73 52 77 / 20 0 10 10 ELDORADO 53 73 53 77 / 20 0 10 10 WINFIELD-KWLD 55 74 55 78 / 40 0 10 20 RUSSELL 49 74 52 81 / 0 0 10 20 GREAT BEND 50 74 53 80 / 0 0 10 20 SALINA 51 73 52 78 / 10 0 10 10 MCPHERSON 52 73 52 78 / 10 0 10 10 COFFEYVILLE 57 74 55 77 / 70 0 10 10 CHANUTE 54 73 53 76 / 60 0 0 10 IOLA 53 73 52 76 / 50 0 0 10 PARSONS-KPPF 55 74 54 76 / 70 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 18, 6:57 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT FRI SEP 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 657 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG OR ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE UNTIL LATE THIS EVENING ACROSS SOUTHEAST KANSAS. THE MAIN RISKS WILL BE HAIL TO QUARTER SIZE AND WINDS TO 60 MPH. LOCALLY HEAVY DOWNPOURS CAN ALSO BE EXPECTED. PATCHY FOG IS POSSIBLE TOWARD DAWN ACROSS CENTRAL KANSAS. THE FOG MAY REDUCE VISIBILITIES TO AROUND ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY...HOWEVER THE RISK FOR ORGANIZED STRONG TO SEVERE STORMS APPEARS LOW AT THIS TIME. THERE WILL BE CHANCES FOR STORMS LATE WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT MAY BE IN THE AREA. CONFIDENCE IS LOW ON THIS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE OF SKYWARN SPOTTER ACTIVATION THIS EVENING ACROSS SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Sep 18, 6:10 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT FRI SEP 18 2015 KSZ093-182345- COWLEY KS- 610 PM CDT FRI SEP 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF DEXTER...OR 8 MILES SOUTHEAST OF WINFIELD...MOVING EAST AT 35 MPH. WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BURDEN...DEXTER AND CAMBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3722 9694 3744 9653 3718 9652 3711 9690 TIME...MOT...LOC 2309Z 250DEG 32KT 3721 9683 JAKUB
Special weather statement, Sep 18, 7:22 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 722 PM CDT FRI SEP 18 2015 KSZ098-099-190100- CHAUTAUQUA KS-MONTGOMERY KS- 722 PM CDT FRI SEP 18 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 800 PM CDT * AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PERU...OR 6 MILES EAST OF SEDAN...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...SEDAN... DEARING...TYRO...PERU...LIBERTY...CHAUTAUQUA...HAVANA...BOLTON... NIOTAZE...INDEPENDENCE AIRPORT...ELK CITY STATE PARK...ELK CITY LAKE...COFFEYVILLE AIRPORT AND HALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9625 3719 9626 3738 9552 3700 9552 TIME...MOT...LOC 0020Z 250DEG 31KT 3713 9606 JAKUB
Local storm report, Sep 18, 7:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL INDEPENDENCE 37.23N 95.71W
09/18/2015 E0.75 INCH MONTGOMERY KS LAW ENFORCEMENT
&&
KEDLocal storm report, Sep 18, 8:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST PARSONS TRI CITY AIRPOR 37.33N 95.52W
09/18/2015 M53 MPH LABETTE KS ASOS
&&
KEDLocal storm report, Sep 18, 8:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG CHERRYVALE 37.27N 95.55W
09/18/2015 MONTGOMERY KS EMERGENCY MNGR
TREE LIMBS DOWNED.
&&
KEDLocal storm report, Sep 18, 8:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CHERRYVALE 37.27N 95.55W
09/18/2015 E1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:22 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery | 38 min |
| Sep 18, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.